New to this site, but not to RA 😏 feedback with Rituximab please

LivelyLinda
LivelyLinda Member Posts: 3
edited 28. Nov 2023, 14:11 in Living with arthritis

Hi fellow sufferers, I’ve had RA since 1999 and having failed on so many other drugs and I am just completing my first six months on Rituximab. I am quite happy with the control of my RA but since the infusion, I have had visible fluid retention on my feet/lower legs, upper arms and my face. If any of you lovely people have had this issue, have you been able to find a way to deal with it? Ironically don’t mind it on my face so much as it hides the age lines! Perhaps a silver lining.

Comments

  • Chris_Lily
    Chris_Lily Moderator Posts: 41

    Hi @LivelyLinda

    Welcome to our Online Community, thank you for taking the time to join us, we are a friendly group of people who hope that your experience with us will be helpful for you.

    I am pleased to hear that the Rituximab is working for you and helping you with your condition, sorry to hear that you are experiencing fluid retention, I cannot see that is one of the listed side effects of this condition but hopefully one of our members will be able to share their experiences with you. If you are concerned that the treatment is causing these side effects please contact your Healthcare practitioner for further help.

    Best wishes

    Chris (Moderator)

    Need more help - call our Helpline on 0800 5200 520 Monday to Friday 9am to 6pm


  • Thank you for the welcome. I agree, fluid retention is not a condition associated with RA, never had it since first diagnosed in 1999 but within days of Rituximab infusion, the condition began. I’m going for my six month review this Friday so will definitely mention to my RA Consultant.

  • HelenS
    HelenS Administrator Posts: 102

    Hi @LivelyLinda

    You may also want to post in our Living with arthritis — Versus Arthritis forum where some of our other members may be able to offer advice.

    Thanks Helen (Moderator)

    Need more help - Call our Helpline on 0800 5200 520 Monday to Friday 9am to 6pm


  • stickywicket
    stickywicket Member Posts: 27,684

    Dedinitely mention it. VersUs Arthritis doesn't mention this as a side effect of ritUx https://versusarthritis.org/about-arthritis/treatments/drugs/rituximab/

    THe onset may well have coincided with the starr of your infusions but that doesn't necessarily mean cause and effect. If it's helping I hope you can stay on it.

    If at first you don't succeed, then skydiving definitely isn't for you.
    Steven Wright